MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181200
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Clinical Endoleak (4843)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis (b)(6) was implanted on (b)(6) 2023 in a patient for an endovascular aneurysm repair (evar).During a follow-up in another clinic about one year later, a type 1b endoleak was discovered at the right common iliac artery.The physician is planning to perform an endovascular embolization of the right internal iliac artery and overstent to the external iliac artery with 2 gore® excluder® aaa endoprosthesis (b)(6).
 
Additional Manufacturer Narrative
H3 and h6 code b20: the device remains implanted in the patient.Therefore, a device evaluation could not be performed.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The imaging evaluation performed by a clinical imaging specialist showed the following: · two time-points available for evaluation: post-implantation cta dated (b)(6) 2023 and selective angiogram dated (b)(6) 2024.· the post-implantation image set dated (b)(6) 2023 shows: there is thrombus in the proximal rci.There appears to be ~7mm of seal of the distal limb in the rci.· the selective angiogram dated (b)(6) 2024 shows: at 9:32 am there appears to be contrast outside the implanted devices near the level of the aortic bifurcation.Selective angiogram images start at 9:35 am.The catheter is advanced from the right external iliac artery into the rci.Again, there appears to be contrast outside the implanted devices at the level of the aortic bifurcation.At 9:36 am another angiogram runs shows contrast outside the implanted devices.At 10:08 am contrast is observed outside the implanted device(s) in the rci, thereby, confirming a distal type i endoleak.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: endoleak.In addition, under patient selection, treatment, and follow-up, the ifu provides the following note: key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.The us clinical studies quantify significant thrombus as thrombus = 2 mm in thickness and / or = 25% of the vessel circumference in the intended seal zone of the aortic neck.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Updated b5.D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® aaa endoprosthesis (rlt281414), sn (b)(6).Post-implantation images show thrombus present in the proximal rci, however it is unknown if the thrombus is considered significant, as defined in the device instructions for use (ifu), or if it contributed to the failure.Several attempts have been made to acquire additional information to determine the cause of the ~7mm of seal of the distal limb in the rci, it was reported to gore that no further information was available.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: endoleak.In addition, under patient selection, treatment, and follow-up, the ifu provides the following note: key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.The us clinical studies quantify significant thrombus as thrombus = 2 mm in thickness and / or = 25% of the vessel circumference in the intended seal zone of the aortic neck.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.Under the indication for use section, it is also recommended: "iliac artery treatment diameter range of 8 ¿ 25 mm and iliac distal vessel seal zone length of at least 10 mm.Corrected h6: updated health effect - clinical code to e2121 - endoleaks.Code e2403 was inadvertently entered and should be removed.
 
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis (plc181200) was implanted on (b)(6) 2023 in a patient for an endovascular aneurysm repair (evar).During a follow-up in another clinic about one year later, a type 1b endoleak was discovered at the right common iliac artery.The physician performed an endovascular embolization of the right internal iliac artery and extended the plc181200 device into the external iliac artery with 2 gore® excluder® aaa endoprosthesis (plc141200 and plc141000).The patient is doing well.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19760755
Report Number3013164176-2024-02142
Device Sequence Number12942907
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient SexMale